You are here

sorta bad news...need information

pjenks57's picture
pjenks57
Posts: 112
Joined: Nov 2003

It has been a while since writing here. I have read almost daily but, our life was going great until yesterday's dr. visit. Hubby is stage IV and was doing fine on a low dose Xeloda. Then, within the past 2 months his CEA drifted up to 6.4. Originally, according to dr, CEA was 634?!?!?! anyway the Xeloda has obviously stopped working:( Next week hubby begins CPT-11 at dr. office and they will then hook him to a fanny pack with 5FU which will run for 48 hours. Home health will remove it and in 2 weeks he does the same again for 6 treatments. Then, we do CAT scan and see where we are. The only thing that I am afraid of, and what hubby fears, is the side effects. He did Xeloda and oxilaplatin (sp?) before and that put him down- hard! Hubby says if they are sending a home health nurse to the house to unhook him that the effects must be horrible. I told him he was going to make himself sicker by worrying, but that is the way he is. A real worry wart. Please remind me of the side effects (I know that they are different for everyone). Also please tell me the actual name of CPT-11 so that I can research it.
Thank you and may God bless each and everyone of you and the opportunity to be here where I can vent, learn and share.

StacyGleaso's picture
StacyGleaso
Posts: 1250
Joined: Mar 2003

hi "pj"..

The name for CPT-11 is Camptosar. I took that, along with 5 FU and leucovorin. If you go onto www.patient.cancerconsultants.com, you can find wonderful information regarding drugs, side effects, and an array of other information. Best of luck through this minor setback.

Stacy

pjenks57's picture
pjenks57
Posts: 112
Joined: Nov 2003

Thanks for the info. I will research it there. THANKS & God Bless you and yours

scouty's picture
scouty
Posts: 1976
Joined: Apr 2004

PJ,

I take other chemo drugs with the 5FU 46 hour drip, so I won't go into my side effects. BUT, I really like the home nurse who comes to "unhook" me. I learn as much from her as I do the oncology nurses (even more on some things). The 46 hour drip requires a pump and other supplies. The nurse tracks that for you as well as doing all the nursing kinds of things (remove the needle, take care of disposing of the really nasty things that can't go in the trash can, taking temp and blood pressure, answers questions, and has 800 numbers for all kinds of 24 hour support). I consider her an integral part of treatment team, since I can ask her things I may have forgotten to ask 2 days earlier. It saves you a trip back to the chemo room too!!!! It isn't nasty at all!!!! I am always so glad to get the "fanny pack" off, I welcome her visits.

Lisa P.

pjenks57's picture
pjenks57
Posts: 112
Joined: Nov 2003

Thank you for your information. Hubby likes to talk and he sometimes gets obcessed with cancer talk so someone else besides me will be a blessing for both of us! thanks and God bless you and yours.

Btrcup's picture
Btrcup
Posts: 287
Joined: Jun 2004

Hi PJ, sorry to hear about your hubby's dr. visit. My hubby was dx Stage IV in February and was "no evidence of disease" in July. He has been on Oxiliaplatin, Leukovorin, Avastin at onc office, and 5FU fanny pack which a nurse came to house to hook and unhook. The effects are not horrible (for my hubby anyway). His side effects were no different from when he was getting 5FU at onc's office. I think they started this at home when they added the Avastin to the mix. Hubby will finish chemo in October (yea!!), then more scans.

You and hubby will be in our prayers.

Linda (Baltimore)

spongebob's picture
spongebob
Posts: 2599
Joined: Apr 2003

WOW, Linda -

From IV to NED in that short time?!? That's AWESOME!! Are you guys at Johns Hopkins, Bethesda, or somewhere else? I lived in Laurel for my first couple years in DC area.

Cheers.

- SpongeBob

pjenks57's picture
pjenks57
Posts: 112
Joined: Nov 2003

You are very very fortunate. What a battle and isn't it great to be the victor. Thanks for your support. God Bless you and yours.

Anonymous user (not verified)

Hi PJ and sorry to hear about your minor setback. My hubby's CEA has been between 5.5 and 9.0...back and fourth since January of this year and he remains NED. Sometimes other things can make CEA rise. Has his doc taken a look at all other possibilities...it may be only a temporary increase. Hope all works out well and your and yours will remain in my prayers. My list is so long but I know HE hears us all.

Hugs,
Monika

nanuk's picture
nanuk
Posts: 1363
Joined: Dec 2003

PJ: does hubby have a port, or IV for the fanny pack? I have a port, and disconnected and flushed my own connection. Also, Camptosar is the brand name, and Irinotecan is the generic name; you can word search any drug on www.drugs.com, and get more information than you want..bud

kangatoo's picture
kangatoo
Posts: 2115
Joined: Feb 2004

Hiya PJ---all tha support we have is available to you and your hubby--all that we are able to give--prayers/ love/ huggs--and the knowing that we care sweetie-----kanga n Jen

Subscribe to Comments for "sorta bad news...need information"